A 19-year-old male asked:
I was prescribed ketoconazol for my seborrheic dermatitis, and my doctor said to use it sparingly as needed. i used it off and on for a pretty long time when my dermatitis flared up. would this have affected my health in any negative way?
2 doctor answers • 3 doctors weighed in
Pathology 49 years experience
Reviewed May 19, 2021
Dermatology 27 years experience
It’s well known by old studies , ej.(J C Levron et al. Therapie. Jan-Feb 1991.) that topical ketoconazole has minimal absorption. It should not have caused you any systemic symptoms ( unlike the oral Ketoconazole which causes many undesirable side effects.) If you are still in doubt, talk to the Doctor that prescribed the medication all that time, he may find a better explanation for your symptoms
Answered May 19, 2021
Last updated May 19, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.